Utah, 2007Damaging Wind in Utah, July 6, 2007
July 6, 2007 · NWS SLC · 1 event in 1 county or zone
A microburst resulted in damage to a mobile home and a number of solar panels. The event occurred from a high-based thunderstorm with no precipitation or lightning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A microburst resulted in damage to a mobile home and a number of solar panels. The event occurred from a high-based thunderstorm with no precipitation or lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 6, 3:00 PM MST, 25 minutes earlier.
Area forecast discussion, Jul 6, 3:00 PM MST, 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED FIRE WEATHER
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
400 PM MDT FRI JUL 6 2007
.SYNOPSIS...STRONG UPPER LEVEL HIGH PRESSURE WILL PERSIST ACROSS THE
GREAT BASIN TODAY. A WEAK FRONT AND UPPER LEVEL DISTURBANCE WILL
MOVE ACROSS THE REGION LATE SATURDAY AND SUNDAY.
&&
.DISCUSSION...LARGE SUMMER ANTICYCLONE ON PLACE OVER THE
INTERMOUNTAIN WEST. MOISTURE CREEPING INTO THE RIDGE PROVIDING
AFTERNOON THUNDERSTORMS PRIMARILY ACROSS HIGHER TERRAIN. MOST
ORGANIZED CONVECTION DEVELOPED EAST OF CEDAR BREAKS...AND OVER THE
UINTAS...SIMILAR TO YESTERDAY.
THE MAIN DIFFERENCE TODAY IS INCREASED CONVECTION OVER HIGHER
TERRAIN IN WEST CENTRAL UTAH. MAINLY DRY THUNDERSTORMS OCCURRING
THERE WITH STRONG GUSTY OUTFLOW. HIGHEST THUS FAR 52 MPH AT
BRIMSTONE RESERVOIR WITH A NUMBER OF 40 TO 45 MPH GUSTS. THIS AREA
WAS ADDED TO THE RFW EARLIER THIS AFTERNOON...SEE FIRE WEATHER
DISCUSSION FOR DETAILS.
EXPECT A DECREASE IN CONVECTION IN GENERAL WITHIN A FEW HOURS AFTER
SUNSET. HOWEVER...WOULD NOT RULE OUT NOCTURNAL CONVECTION CONTINUING
ACROSS THE UINTAS AND THE SAN RAFAEL SWELL.
AIRMASS IN GENERAL DRIES ACROSS SOUTHERN UTAH TOMORROW...BUT
MOISTENS ACROSS NORTHERN UTAH AS AN UPPER TROUGH DRAGS A WEAK FRONT
INTO THE STATE. H7 TEMPS COOL A FEW DEGREES TO ABOUT 16C. NOT A VERY
POTENT SYSTEM...ONLY CHANCE POPS INCLUDED IN THE GRIDS FOR SATURDAY
NIGHT.
RELATIVE COOLING LASTS INTO MONDAY BEFORE A RETURN TO HOT WEATHER
STATEWIDE BY MIDWEEK. H7 TEMPS CRAWL BACK TO 20-22C ACROSS SOUTHERN
UTAH AND EVEN APPROACH 20C IN NORTHERN VALLEYS. RING OF FIRE
CONVECTION APPEARS TO STAY AWAY FORM THE CWA IN GENERAL...SO ONLY
POPS ARE ACROSS HIGHEST TERRAIN AND ISOLATED IN COVERAGE.
&&
.AVIATION...NORTH LAKE BREEZE HAS COMMENCED. NORMAL SWITCH TO
SOUTHEAST DRAINAGE EXPECTED NEAR 03Z THIS EVENING AT SLC. CONVECTION
FAR EAST OF THE AIRFIELD WILL ALLOW A 20 PERCENT CHANCE OF GUSTY
EASTERLY WINDS FROM 23Z THROUGH 02Z.
&&
.FIRE WEATHER...CONVECTIVE ACTIVITY CONTINUES ACROSS PORTIONS OF THE
HIGHER TERRAIN THIS AFTERNOON...WITH ADDITIONAL CU SHOWING SIGNS OF
VERTICAL DEVELOPMENT ACROSS SOUTHWEST UT AS WELL AS FAR EASTERN NV.
EXPANDED THE RED FLAG WARNING INTO SOUTHWEST AND WEST CENTRAL UT
THIS EVENING.
A WEAK WEATHER SYSTEM WILL MOVE ACROSS NORTHERN UT ON SATURDAY...AND
SHOULD RESULT IN GREATER COVERAGE OF DRY THUNDERSTORMS ACROSS
NORTHERN UTAH. EXPECT CONVECTIVE COVERAGE TO DIMINISH FURTHER
SOUTH...AND REMAIN CONFINED TO THE HIGHER TERRAIN. HOWEVER
INCREASING SOUTHWEST TO WESTERLY FLOW COMBINED WITH LOW RELATIVE
HUMIDITY SHOULD RESULT IN SEVERE FIRE WEATHER CONDITIONS ACROSS
SOUTHERN UT. HAVE ISSUED A FIRE WEATHER WATCH FOR MUCH OF THE
DISTRICT FOR SATURDAY AFTERNOON AND EVENING.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR DRY LIGHTNING
IN FIRE WEATHER ZONES UTZ427-431-432-434>438-440-441-445>449.
FIRE WEATHER WATCH SATURDAY AFTERNOON AND EVENING FOR
UTZ420>427-431-432-434>440-445-446.
WY...NONE.
&&
SMITH/YOUNG/SEAMAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT...HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 6, 4:00 AM MST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
500 AM MDT FRI JUL 6 2007
UTZ001>016-019>021-517-518-WYZ021-071200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
500 AM MDT FRI JUL 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS
OF UTAH AND EXTREME SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
HOT TEMPERATURES ACROSS THE REGION TODAY. VERY HOT TEMPERATURES IN
WEST CENTRAL AND NORTHERN UTAH WILL BE NEAR RECORD LEVELS.
WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE HIGHER
TERRAIN OF EASTERN UTAH AND IN SOUTHWEST WYOMING THIS AFTERNOON.
SOME OF THE STORMS WILL CONTAIN FREQUENT LIGHTNING...STRONG WIND
GUSTS AND BRIEF RAIN. DUE TO VERY DRY VEGETATION AND POSSIBLE
DRY LIGHTNING THE FIRE DANGER REMAINS HIGH. REFER TO FIRE WEATHER
PRODUCTS FOR DETAILS.
DRINK PLENTY OF WATER DURING EXTREME HEAT...ESPECIALLY IF
YOU ARE INVOLVED WITH OUTDOOR ACTIVITIES. NEVER LEAVE
CHILDREN OR PETS IN VEHICLES AND CHECK ON THE ELDERLY.
HIKERS AND CAMPERS SHOULD PAY ATTENTION TO CHANGING WEATHER
CONDITIONS IN THE MOUNTAINS AND TAKE SHELTER DURING STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS WILL OCCUR AGAIN ON SATURDAY ACROSS
EASTERN UTAH AND SOUTHWEST WYOMING AS WELL AS NORTHWEST UTAH.
STRONGER STORMS WILL CONTAIN HEAVY RAIN AND FREQUENT
LIGHTNING...MAINLY IN THE HIGHER TERRAIN. STORMS IN NORTHWEST UTAH
COULD BRING DRY LIGHTNING TO THIS REGION THROUGH SATURDAY
NIGHT.
BREEZY AND HOT CONDITIONS ACROSS SOUTHWEST AND SOUTH CENTRAL UTAH
WILL INCREASE THE FIRE DANGER ON SATURDAY. HOT TEMPERATURES WILL
CONTINUE WITH READINGS NEAR THE CENTURY MARK IN THE WASATCH FRONT ON
SATURDAY...BUT A WEAK FRONT WILL MOVE THROUGH THE AREA IN THE
AFTERNOON AND EVENING. WIDELY SCATTERED THUNDERSTORMS ON SUNDAY
ACROSS NORTHERN AND EASTERN UTAH.
A DRYING TREND BUT WELL ABOVE NORMAL TEMPERATURES FOR MONDAY THROUGH
WEDNESDAY AS AN UPPER RIDGE REBUILDS ACROSS THE GREAT BASIN.
TEMPERATURES COULD AGAIN REACH NEAR RECORD LEVELS TUESDAY THROUGH
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
TARDY
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Thunderstorm Wind, Millard
- When
- July 6, 3:25 PM MST
- Where
- Millard County, 10.78 mi WSW of Abraham
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 39.330, -112.900
Microburst damage was reported by ABC TV in Salt Lake City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, July 6, 20071 death · 7 events
- Rip Current in California, July 6, 20071 death · 1 event
- Hail and Damaging Winds in New Hampshire, July 6, 2007$200,000 · 1 in hail · 14 events
- Tornado and Flash Flooding in Texas, July 6, 2007$105,000 · EF0 · 6 events
- Flash Flooding in Texas, July 6, 2007$55,000 · 16 events
- Lightning Strike in New Jersey, July 6, 2007$100,000 · 1 event
- Damaging Winds in Montana, July 6 to 7, 2007$51,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Maine, July 6, 2007$20,000 · 1.25 in hail · 23 events
- Flash Flood and Dust Storm in Arizona, July 6, 2007$50,000 · 70 kt wind · 3 events
- Dust Storm and Damaging Winds in Nevada, July 6, 2007$40,000 · 56 kt wind · 6 events
- Flash Flooding in Louisiana, July 6, 2007$30,000 · 10 events
- Hail and Damaging Winds in Massachusetts, July 6, 200750 kt wind · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52088.